Alert archive / Ohio / Flood Watches in 2011
Flood Watch 7, NWS Cleveland, OH
NWS Cleveland, OH issued this flood watch at May 13, 2011, 9:27 AM EDT for 18 counties in Ohio. It took effect at May 13, 2011, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2011, 9:27 AM EDT (13:27 UTC)
- In effect from
- May 13, 2011, 12:00 PM EDT
- Expired
- May 13, 2011, 11:02 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- None
Counties Ashland County, OH, Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Mahoning County, OH, Medina County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 32 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
475 WGUS61 KCLE 131327 FFACLE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 927 AM EDT FRI MAY 13 2011 ...THREAT FOR HEAVY RAIN AND FLOODING INCREASES THIS AFTERNOON AND TONIGHT... SHOWERS ARE LIKELY AGAIN TODAY ACROSS THE AREA AS A WARM AND MOIST AIRMASS LINGERS OVER THE REGION. ANY STORMS THAT DEVELOP LATER TODAY WILL BE SLOW MOVING AND EFFICIENT RAIN MAKERS WITH HIGH RAINFALL RATES. THE WATCH IS IN EFFECT FOR THE MOST VULNERABLE PARTS OF THE REGION THAT SAW HEAVY RAIN YESTERDAY...MAINLY CENTRAL AND EASTERN OHIO. THE GROUND IS ALREADY SATURATED IN THESE AREAS...SO ANY ADDITIONAL RAINFALL WILL RUNOFF IMMEDIATELY. OHZ009>014-019>023-029>033-038-047-089-140130- /O.NEW.KCLE.FA.A.0007.110513T1600Z-110514T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- HOLMES-KNOX-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...ASHTABULA 927 AM EDT FRI MAY 13 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO... ASHLAND...ERIE OH...HURON...KNOX...LORAIN AND RICHLAND. IN NORTHEAST OHIO...ASHTABULA INLAND...ASHTABULA LAKESHORE... CUYAHOGA...GEAUGA...HOLMES...LAKE...MAHONING...MEDINA... PORTAGE...STARK...SUMMIT...TRUMBULL AND WAYNE. * THROUGH LATE TONIGHT * RAINFALL RATES OF OVER AN INCH PER HOUR ASSOCIATED WITH ANY SLOW MOVING THUNDERSTORMS WILL PRODUCE RAPID RUNOFF. THIS RUNOFF OVER AREAS ALREADY SATURATED GROUND FROM RECENT RAIN WILL PRODUCE FLOODING AND POSSIBLY FLASH FLOODING. * RAINFALL AMOUNTS WILL AVERAGE A HALF TO ONE INCH...HOWEVER LOCALIZED RAINFALL AMOUNTS OF OVER TWO INCHES IS POSSIBLE IN HEAVIER STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$
2 follow-up statements
958 WGUS61 KCLE 132139 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 539 PM EDT FRI MAY 13 2011 ...THREAT FOR HEAVY RAIN AND FLOODING WILL CONTINUE INTO THE EVENING AT SOME LOCATIONS... ANY STORMS THAT DEVELOP THIS EVENING WILL BE SLOW MOVING AND EFFICIENT RAIN MAKERS WITH HIGH RAINFALL RATES. THE WATCH IS IN EFFECT FOR THE MOST VULNERABLE PARTS OF THE REGION THAT SAW HEAVY RAIN YESTERDAY...MAINLY CENTRAL AND EASTERN OHIO. THE GROUND IS ALREADY SATURATED IN THESE AREAS...SO ANY ADDITIONAL RAINFALL WILL RUNOFF IMMEDIATELY. OHZ009>014-019>023-029>033-038-047-089-140545- /O.CON.KCLE.FA.A.0007.000000T0000Z-110514T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- HOLMES-KNOX-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...ASHTABULA 539 PM EDT FRI MAY 13 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT SATURDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO...INCLUDING THE FOLLOWING AREAS...IN NORTH CENTRAL OHIO...ASHLAND...ERIE OH...HURON...KNOX...LORAIN AND RICHLAND. IN NORTHEAST OHIO... ASHTABULA INLAND...ASHTABULA LAKESHORE...CUYAHOGA...GEAUGA... HOLMES...LAKE...MAHONING...MEDINA...PORTAGE...STARK...SUMMIT... TRUMBULL AND WAYNE. * UNTIL 2 AM EDT SATURDAY * RAINFALL RATES OF OVER AN INCH PER HOUR ASSOCIATED WITH ANY SLOW MOVING THUNDERSTORMS WILL PRODUCE RAPID RUNOFF. THIS RUNOFF OVER AREAS ALREADY SATURATED GROUND FROM RECENT RAIN WILL PRODUCE FLOODING AND POSSIBLY FLASH FLOODING. * RAINFALL AMOUNTS WILL AVERAGE A HALF TO ONE INCH...HOWEVER LOCALIZED RAINFALL AMOUNTS OF OVER TWO INCHES IS POSSIBLE IN HEAVIER STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. STAY TUNED TO WEATHER RADIO FOR FURTHER DETAILS OR UPDATES && $$ KIELTYKA
374 WGUS61 KCLE 140302 FFACLE FLOOD WATCH NATIONAL WEATHER SERVICE CLEVELAND OH 1102 PM EDT FRI MAY 13 2011 OHZ009>014-019>023-029>033-038-047-089-140415- /O.CAN.KCLE.FA.A.0007.000000T0000Z-110514T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA- SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- HOLMES-KNOX-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND... MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON... RAVENNA...WARREN...MANSFIELD...ASHLAND...WOOSTER...CANTON... YOUNGSTOWN...MILLERSBURG...MOUNT VERNON...ASHTABULA 1102 PM EDT FRI MAY 13 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHEAST OHIO HAS BEEN CANCELLED. THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS DECREASED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at May 13, 7:40 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 13, 7:40 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 740 AM EDT FRI MAY 13 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL MOVE OVER THE AREA TONIGHT AND LINGER THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WARM FRONT LINGERING NEAR THE ERIE LAKESHORE EAST OF CLEVELAND WILL FINALLY LIFT NORTH OF THE AREA THIS MORNING. WITH NO BOUNDARIES TO FOCUS ON DONT EXPECT MUCH IN THE WAY OF PRECIP THIS MORNING. DO EXPECT ANOTHER ROUND OF TSRA THIS AFTERNOON AS CAPES PUSH ABOVE 1000 J/KG. EXPECT A BETTER CHANCE IN THE EAST...BUT A LOT WILL DEPEND UPON WHICH AREAS GET SUN BREAKS THIS AFTERNOON. WHERE TSRA DO DEVELOP THE POTENTIAL EXISTS FOR SLOW MOVING HEAVY RAINERS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... MODELS CONTINUE TO MOVE THE LOW CURRENTLY OVER THE MIDDLE MISSISSIPPI VALLEY OVER THE AREA OVERNIGHT...WITH THE LOW LINGERING OVER THE AREA THROUGH THE WEEKEND. HAVE BUMPED UP POPS FOR THE WEEKEND TO CATEGORICAL. THE BEST CHANCE FOR THUNDER CONTINUES TO BE SATURDAY. MODELS A LITTLE SLOWER KICKING OUT THE LOW ON MONDAY...SO KEPT LIKELY POPS GOING IN THE EAST. ECMWF CONSIDERABLY COLDER THAN GFS SUNDAY AND MONDAY AS TRACK OF LOW FURTHER SOUTH...PLUS HOWLING NORTH WIND OFF THE LAKE...AS A RESULT BLENDED TEMPS AND TRENDED MOS TEMPS DOWNWARD. && .LONG TERM /TUESDAY THROUGH THURSDAY/... THE GFS AND ECMWF CONTINUE TO TREND CLOSER IN THE LONG RANGE AND THE NEWS IS NOT GOOD. IT WILL TAKE THE BETTER PART OF NEXT WEEK TO GET THE CLOSED LOW(S) TO LIFT OUT. THIS WILL KEEP THE THREAT OF SHOWERS GOING THROUGH MOST OF THE WEEK. DRY AIR WILL TYPICALLY WRAP AROUND THESE UPPER LOWS AND THERE WILL BE BREAKS IN THE SHOWERS...AND OTHER TIMES WILL BE RAINY. IT IS TOO FAR IN ADVANCE TO TRY AND PIN DOWN THE DETAILS. WILL KEEP A CHANCE OF SHOWERS EACH DAY. NORTHWEST OHIO COULD TRY TO DRY OUT BY THURSDAY. TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE EXACT AMOUNT OF CLOUDS AND SHOWERS. A RAINY DAY...ESPECIALLY WITH A NORTHEAST WIND...WILL BE QUITE CHILLY. EVENTUALLY THE FLOW MAY VEER MORE SOUTHEASTERLY IN WHICH CASE IT WILL NOT BE AS COOL. OVERALL... TEMPERATURES WILL PROBABLY BE QUITE A BIT BELOW NORMAL ESPECIALLY FOR HIGH TEMPERATURES...WHICH MAY HOLD IN THE 50S IN MANY AREAS THE FIRST HALF OF NEXT WEEK...TRENDING BACK TOWARD NORMAL BY THE END OF THE WEEK. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... CANNOT RULE OUT A BRIEF SHOWER THIS MORNING...MAYBE EVEN ISOLATED THUNDER... BUT COVERGE WILL BE THIN AND WILL LEAVE IT OUT OF THE TAF FORECASTS FOR THIS MORNING. ANY MORNING FOR WILL DISSIPATE BY MID MORNING. CUMULUS WILL DEVELOP TODAY. A LAKE BREEZE IS EXPECTED EAST OF CLEVELAND AND A WIND SHIFT IS LIKELY AT KERI EARLY THIS AFTERNOON. EXPECT NEW SHOWERS/STORMS TO SPREAD ACROSS THE AREA THIS AFTERNOON AND EVENING ESPECIALLY ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. SHOWERS AND E4EMBEDDED CONVECTION WILL CONTINUE TONIGHT. .OUTLOOK...SCATTERED NON-VFR SHOWERS/STORMS TONIGHT INTO SATURDAY. NON-VFR IN RAIN AT TIMES SATURDAY NIGHT THROUGH EARLY NEXT WEEK. && .MARINE... THE WIND ON THE LAKE WAS ALMOST LIGHT AND VARIABLE THIS MORNING. IT SHOULD TREND MORE SOUTH AND SOUTHWEST TODAY...BUT THE GRADIENT IS LIGHT. NEAR THE SHORE...ONSHORE FLOW WILL DEVELOP IN MANY AREAS...ESPECIALLY EAST OF CLEVELAND AND ON THE CANADIAN SIDE. MARINERS WILL HAVE TO KEEP AN EYE OUT FOR THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WIND/WAVES AND POOR VISIBILITY. AS THE SURFACE LOW PRESSURE CENTER GETS CLOSER TO LAKE ERIE...THE FLOW WILL LIKELY BACK TOWARD THE SOUTHEAST AND EVENTUALLY BY SUNDAY A NORTHEAST FLOW IS EXPECTED. THE GRADIENT SHOULD TIGHTEN AS HIGH PRESSURE BUILDS ACROSS CANADA AND A PROLONGED PERIOD OF NORTHEAST FLOW IS LIKELY EARLY NEXT WEEK. THE WIND COULD APPROACH GALES SUNDAY AND MONDAY AND IT WILL TAKE MUCH OF NEXT WEEK TO SETTLE THE LAKE DOWN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, May 13, 5:25 AM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 525 AM EDT FRI MAY 13 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-140930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 525 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL REDEVELOP ACROSS THE FORECAST AREA THIS AFTERNOON. THERE IS THE POTENTIAL FOR LOCALIZED FLOODING AGAIN TODAY AS SOME OF THE STORMS WILL BE SLOW MOVING HEAVY RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN WILL CONTINUE ON AND OFF THROUGH THE WEEKEND. THIS MAY PUSH SOME OF THE RIVERS AND CREEKS INTO FLOOD AS WELL AS CAUSE FLOODING OF SOME LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-140930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 525 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS THE POTENTIAL FOR GALE FORCE WINDS ON LAKE ERIE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 9:03 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 42 min |
| May 13, 12:52 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lake | 5 hr |
| May 13, 2:16 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
| May 13, 2:23 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Lake, Mahoning, Portage, Stark and 1 more | 5 hr |
| May 13, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 41 min |
| May 13, 2:56 PM EDT | Flash Flood Warning | CLE | Ashtabula, Geauga, Trumbull | 3 hr |
| May 13, 3:38 PM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 112 min |
| May 13, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 62 min |
| May 13, 4:40 PM EDT | Areal Flood Warning | CLE | Medina, Portage, Stark, Summit, Wayne | 4 hr |
| May 13, 4:46 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit, Wayne | 28 min |
| May 13, 5:58 PM EDT | Areal Flood Warning | CLE | Ashtabula, Geauga, Trumbull | 5 hr |
| May 13, 6:06 PM EDT | River Flood Warning | CLE | Lake | 5 hr |
| May 13, 7:26 PM EDT | River Flood Warning | CLE | Stark | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.